Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 3, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Mar 15, 2026, 12:37 PM PDT for Orange County, San Diego County, California. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 12:37 PM PDT (19:37 UTC)
- Expired
- Mar 17, 2026, 11:21 PM PDT
- In force
- 59 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WHUS46 KSGX 151937 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1237 PM PDT Sun Mar 15 2026 CAZ043-552-160500- /O.NEW.KSGX.BH.S.0003.260315T1937Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1237 PM PDT Sun Mar 15 2026 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Long period (17-19 second) south-southwesterly swell (190-200 degrees) building creating elevated surf conditions with waves 2-4 feet this afternoon into Tuesday. Breaking waves of 4-6 feet are expected, with sets up to 7 feet possible on south- facing beaches. * WHERE...South facing beaches for San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Rip current risk and dangerous swimming conditions. * ADDITIONAL DETAILS...A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Always swim near a lifeguard.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
8 follow-up statements
367 WHUS46 KSGX 160428 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 928 PM PDT Sun Mar 15 2026 CAZ043-552-162200- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 928 PM PDT Sun Mar 15 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves of 4-6 feet, with sets up to 7 feet on south-facing beaches. * WHERE...South-facing beaches for San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Rip current risk and dangerous swimming conditions. * ADDITIONAL DETAILS...A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
539 WHUS46 KSGX 160926 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 226 AM PDT Mon Mar 16 2026 CAZ043-552-162230- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 226 AM PDT Mon Mar 16 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 2 to 4 feet, with sets to 5 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water. && $$
793 WHUS46 KSGX 161919 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1219 PM PDT Mon Mar 16 2026 CAZ043-552-170600- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1219 PM PDT Mon Mar 16 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 3 to 5 feet, with sets to 6 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water. && $$
105 WHUS46 KSGX 170347 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 847 PM PDT Mon Mar 16 2026 CAZ043-552-171200- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 847 PM PDT Mon Mar 16 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 3 to 6 feet, with sets to 7 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
179 WHUS46 KSGX 170849 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 149 AM PDT Tue Mar 17 2026 CAZ043-552-172100- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 149 AM PDT Tue Mar 17 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 2 to 4 feet, with sets up to 6 feet. Highest surf in Orange County. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are elevated. Caution should be used when in or near the water. && $$
804 WHUS46 KSGX 171953 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1253 PM PDT Tue Mar 17 2026 CAZ043-552-180500- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1253 PM PDT Tue Mar 17 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 2 to 4 feet, with sets up to 6 feet. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water. && $$
759 WHUS46 KSGX 180415 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 915 PM PDT Tue Mar 17 2026 CAZ043-552-181315- /O.CON.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 915 PM PDT Tue Mar 17 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Surf of 2 to 4 feet, with sets up to 6 feet. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Moderate rip current risk and locally hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
182 WHUS46 KSGX 180621 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1121 PM PDT Tue Mar 17 2026 CAZ043-552-180730- /O.CAN.KSGX.BH.S.0003.000000T0000Z-260319T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1121 PM PDT Tue Mar 17 2026 ...BEACH HAZARDS STATEMENT IS CANCELLED... Large surf and strong rip currents are diminishing this evening. Although dangerous rip currents are always a threat, they are no longer posing a high risk. Always swim near a lifeguard. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 15, 11:18 AM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 15, 11:18 AM PDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1118 AM PDT Sun Mar 15 2026
.SYNOPSIS...
Marine layer low clouds over the coastal areas this morning will
become patchier with less inland extent tonight into Monday
morning. A warming trend begins today with unseasonably hot
weather through the week. Temperatures peak Thursday and Friday
when highs will be as much as 30 degrees above normal. Both daily
and monthly high temperature records are likely to be broken this
week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...AVIATION AND MARINE SECTIONS UPDATED...
Marine layer low clouds have spread into the western valleys this
morning with mostly clear skies elsewhere. Low clouds will clear
towards the coast by late morning as offshore flow develops.
The HREF has a 60% chance of low clouds and fog returning to the
coastal areas tonight into Monday morning, with lesser inland
extent as the marine layer becomes more shallow. Surface pressure
gradients remain weakly onshore to the local deserts as of 2 AM,
but are forecast to transition offshore later this morning as
surface high pressure builds over the Great Basin. This will
produce locally breezy winds below the passes and on the coastal
mountain slopes with gusts to around 25-35 mph. Northeast to east
winds continue into Monday, strengthening slightly Monday morning
when peak gusts will be closer to 40 mph.
A large upper level ridge of high pressure amplifies off the West
Coast and moves slightly eastward today and Monday. This building
ridge combined with the offshore flow will begin the warming
trend, especially for areas west of the mountains. Today, highs
will be as much as 15-20 degrees above normal in the valleys
(80-95 degrees), and around 10-15 degrees above normal elsewhere.
For Monday, highs will increase to around 15-25 degrees above
normal, with the greatest departure west of the mountains where
highs will be in the low 80s along the coast, and mid 80s to mid
90s across the inland coastal areas and valleys. High temperatures
in the low desert will approach 100 degrees. A Heat Advisory
begins for the coastal areas and valleys Monday morning.
The upper level high slowly shifts eastward through the week,
becoming centered over CA Tue and Wed as it continues to
strengthen. Ensembles are in good agreement through this period,
with high confidence of the warming trend continuing and high
temperatures upwards of 20-25 degrees above normal. The upper high
then shifts further east towards the lower Colorado River Valley
Thursday and Friday, peaking in strength. There are still some
discrepancies in how strong the high will get. On the extreme end
of the forecast (NBM 90th percentile), high temperatures could
exceed 105 degrees in the Inland Empire and 110 in the Coachella
Valley on Thursday, and close to 110 in the Inland Empire and 115
in the Coachella Valley on Friday. Current forecast is around the
NBM 50th percentile, which exceeds the EC MOS 90th percentile by a
few degrees. Given the likelihood of temperatures around 30
degrees above normal and moderate to high HeatRisk, an Extreme
Heat Watch was issued for the mountains below 5500 ft and the low
deserts for Thursday and Friday. The ridge finally begins to break
down Saturday and Sunday, allowing for gradual cooling.
&&
.AVIATION...
151800Z...Coasts/Western Valleys...Low clouds have cleared the
coastal areas and have given way to VFR conditions through this
evening. Expecting patchier low clouds around 300-800ft MSL to move
in after 06z Monday, spreading up to 10-15 miles inland. Vis
restrictions 4-6SM will be possible mainly across coastal mesas and
inland valleys. Low clouds will scatter 15-18Z.
Inland Valleys/Mountains/Deserts... Breezy offshore winds are
developing on the coastal mountain slopes, through mountain passes,
and locally stretching into eastern valleys. North to northeast wind
gusts of 20-25 kts expected, locally up to 35 kts in mountain
passes. Gusts weaken after 03z Monday, increasing again towards the
end of the TAF period.
&&
.MARINE...No hazardous marine conditions are expected through
Thursday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from 10 AM Monday to 8 PM PDT Friday for Orange
County Coastal Areas-Orange County Inland Areas-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Valleys-
Santa Ana Mountains and Foothills.
Extreme Heat Watch from Thursday morning through Friday evening
for Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass near Banning.
PZ...None.
&&
PUBLIC...SS
AVIATION/MARINE...VillafaneThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:35 AM PDT | Extreme Heat Watch | SGX | Riverside, San Bernardino, San Diego | 32 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.